Fixed drug eruption induced by topical olopatadine ophthalmic solution


Bilgili S., KARADAĞ A. S. , KARADAĞ R. , Bulut G., Çalka Ö.

HUMAN & EXPERIMENTAL TOXICOLOGY, cilt.31, ss.1292-1294, 2012 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 31 Konu: 12
  • Basım Tarihi: 2012
  • Doi Numarası: 10.1177/0960327112440112
  • Dergi Adı: HUMAN & EXPERIMENTAL TOXICOLOGY
  • Sayfa Sayısı: ss.1292-1294

Özet

Fixed drug eruption (FDE) usually develops after oral administration and is described as a cutaneous reaction recurring at the same location each time the drug is taken. Olopatadine is both a H I histamine receptor antagonist and a mast cell stabilizer, indicated for the treatment of allergic conjunctivitis. Here, we report a 14-year-old male patient who developed FDE localised on the lateral side of periorbital rim bilaterally, whilst applying olopatadine 0.1% ophthalmic solution for the treatment of allergic conjunctivitis. As far as we know, FDE due to olopatadine has not been previously reported in the literature. We deem it appropriate to report this case because FDE that results from the application of topical drugs is a rare event in the literature.